Been taking this dose for 14 days now... Started yelling daily after about 5 days on med... I thought it was circumstantial anger so I ignored my level of anger ... But it is so frequent and I am SO out of character with yelling ( normally once every 1-2 yrs) ... I've yelled at both my 13yr old and my husband in the past week for stuff that I normally communicate (or placate) through... I spoke with my doc and she thinks it is too early to judge this medication. Suicidal thoughts are less than half what they were. I have no physically bothersome side effects... I live in a hateful state (possibly better than sad&hopeless ) . . . But I am hateful in spirit and in words ... I suffer with sever depression, anxiety and some sort of paranoia... Doc says she doesn't think I'm bipolar, and this med is known to reduce suicidal thoughts and help with depression. Doc acts like I shouldn't attribute my anger/rage/hate to this med QUESTION: am I alone in having this reaction??? If so, then I concede that it's all in my head and not related to this med.
I did read an entry where a drugs.com member asked a similar question, but there were other drug and drug interaction possibilities.
Please help. Even if u don't have an account or have interest in this site... I feel like I need to know if this has happened to someone before... Yelling can be dangerous to relationships... I realize my part in controlling my anger but if there is a chemical throwing fuel on my flame I need to know... please
Hi, Im! Everyone can react somewhat differently to medications so anything's possible, but anger is not reported as a side effect of lithium (at least as I could find so far). My doctor added lithium to my cocktail BECAUSE of my anger issues and I have to say it works beautifully. I'm wondering if it's possible that your depression might be lifting and you're feeling emotions that have been repressed for so long that they feel overwhelming? I wish I could be of more help. Others will be along shortly and I'm sure they'll have some imput for you. Best wishes, WCV
You have to allow people to express how they feel. You will have an angry 13 yr old who internalizes it, or blows up at nothing. Depression can be a big cause of anger. Its one of my major signs. I would say its too soon to judge too. However, why lithium instead of an antidepressant if you're not bi polar? I would talk to my family and ask them to help while you get on medication. Tell them that you aren't really reacting to them, but to an anger inside you. Family therapy may help.
29 Apr 2014
I wldnt doubt if it was the meds causin u 2 act ths way iv seen lithium make ppl so looney tht theyv violently attackd their own brother u may b havin a bad reaction
5 Aug 2016
Hi I'm on lithium too.. At first, it definitely increased & intensified my anger.. After talking to my doc, I increased my dose and most of the time the anger is manageable, but up to 4 days before and during my period, my anger is WAY worse. Of coarse my doc is a man & doesn't quite understand (in my opinion). It's really annoying because ALL my labs come back normal every time. We thought it was a hormone issue but nope. Thyroid, nope. Liver, nope. Kidneys, nope. Caffeine intake, nope. Just keep track of days & times when it's worse. Make a note of what you ate/drank, how much sleep you got the night before, if you're close to or having your period, etc. iAs much info you keep track of, you could find the cause. I wish you luck and less angry days <3
I have been on lithium for 8 years. Im fine! It helped me out of a major depression plus i dont suffer from them anymore and had suffered for over 25 years! Lithium has given me my life back. But everyone's different with meds so i would get a second opinion from a psychiatrist. Good luck and take care!.
24 Nov 2016
You know my psychiatrist put me on 300mg and I'm about 2 weeks or so into it and I'm bipolar 1 and let me tell you ever since I've been well in the beginning I cried like I've never cried b4 to now angry as hell like not in a safe way. I wanna stop taking this crap because I could hurt someone if not. I told her when I saw her it's making me angry but maybe I didn't state how angry psycho I am. I feel crazy and out of freaking control.
5 Mar 2017
I took lithium for about a month and had to stop to due my terrible anger, which I never had a problem with before. My anger would flash up and I would explode, almost without realizing it. I also felt dizzy and depressed. I hated every minute of the day no matter what I was doing. I had no appetite for food at all. I was extremely itchy, so I'm wondering if it was some sort of allergic reaction?
8 May 2017
I have been on 1500 milligrams of lithium for approximately the past three years. About a year ago I started getting mad and thought that it was because of my job. Like my husband said, I wake up man I go through my entire day mad and I go to bed mad. Approximately eight months ago the I started getting mad for about 2 minutes and then it instantly flamed into a scary rage. And I mean really really scary. To the point where I might have hurt someone. I came across a medical website stating that lithium can often cause rage. I was attributing this anger to a hostile work environment claim I had going on. After finding the website I started to wean myself off of the pills and talked to my doctor He said that I may have lithium toxicity, which is an excess of lithium in your bloodstream. So we tested and I did not have an excess. He told me to keep weaning off then if I started having bipolar or manic episodes to get back on it.
It's been about 2 weeks now and I'm at half my original dose and I haven't felt serious anger or rage at all. It was a huge blessing because I don't know if my husband and I would have even stayed married. I would check with your doctor about an alternative med.
8 May 2017
Lithium definitely is a mood stabilizer. It shouldn't make you anymore angry than you are. In fact it should make you docile or subdue. Lithium takes away one's personality especially when treating it for manic behavior.
8 Jan 2018
Within one week of taking lithium I was erupting over the most basic of irritants, never mind the mega stressors in my life!! I reported this to my therapist, prompting a blood eval which turned up only trace amounts of lithium in my system. My dosage was then increased in an attempt to find a sweet spot for eliminating my fury fueled outbursts. So far, I’ve felt/noticed zero decline in my spontaneous hateful episodes :( Other symptoms experienced include stomach pain/nausea, sudden exhaustion, extreme thirst and frequent urination, and my brain is foggy at times too. Yet on the other hand, I’m productive again (ya-hoo) Best wishes
12 Jan 2018
Started on 300 mg lithium 2 months ago. Sounds like we are in the same boat. I am going to start weening myself off. I have always been a negative type but not so hateful. I seem to be getting more paranoid and i dont like the feeling.
16 Jan 2018
I take it to and I've become more aggressive and confrontational which I usually run from confrontation
Funny how medications affects people differently. My hypomanic episodes were characterized by extreme rage , hostility, and aggression. All gone now on lithium 1500mg and Vraylar 6mg!
17 Jan 2018
I’ve been on Lithium for 3 weeks now. Just went to 300 mg two weeks ago. I feel a total sense of calm I haven’t felt in years. Not bouncing up and down and all over the place. Sleeping finally and stopped worrying about everything. I also had genetic testing done today and highly recommend it. If you don’t have insurance they have very affordable programs. Highest cost $350. Go to Genesight.com for testimonials. It’s amazing.
23 Apr 2018
Hey, i dont know why but this is happening to me too! Ive been on lithium since March? And at first, i was on just 300mg once at night. But ever since my doctor told me to drink 300mg in the morning and 300mg at night, i NOTICED!!! I noticed i started gettin my rage, i started yelling at my dogs so much and louder. I scared them. I stress so easily and so much that it makes me uncontrollive. I had crying episodes too for a few days. But today is the day that i realized it has to be Lithium thats causing my anger/rage. Its getting out of control. I hate being on medication, i wish i can get off of it. Ive been on different types of medication for 3 years already and it made me gain weight, i dont have a monthly period anymore.. i get acne. Its just crazy. Im going to call my doctor tomorrow, hes a really good doctor but once he finds out about this.. i hope he can change or do something about it! I want to control it!!! Also, ive been on Risperdal, Geodon, Zoloft, and now Lithium!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 1 Mar 2019), Cerner Multum™ (updated 1 Mar 2019), Wolters Kluwer™ (updated 28 Feb 2019) and others. Refer to our editorial policy for content sources and attributions.